MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTXSFT0101
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2017-01179, 3005168196-2017-01180.The device was discarded by the hospital.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the a1 segment of the anterior cerebral artery using penumbra smart coils (smart coils).During the procedure, the physician experienced difficulty while attempting to advance three smart coils out of their introducer sheaths and into a non-penumbra microcatheter.Therefore, the introducer sheaths containing the smart coils were removed and the procedure was completed using another smart coil and the same microcatheter.It was reported that it was difficult to push some of the coils out of their introducer sheaths on the back table.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2017-01181.This report is associated with mfr report numbers: 1.3005168196-2017-01179, 2.3005168196-2017-01180.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6712433
Report Number3005168196-2017-01181
Device Sequence Number19205160
Product Code HCG
UDI-Device Identifier00814548015163
UDI-Public00814548015163
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/13/2021
Device Model Number400SMTXSFT0101
Device Catalogue Number400SMTXSFT0101
Device Lot NumberF72046
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Date Report Sent to FDA01/01/2005